# SDR CA000218015

- Difficulty date: February 16, 2000
- Submitted: April 14, 2000
- Operation: Air carrier
- Make and model: Cessna 550
- Aircraft time: 3,573 hours
- Engine: Pwa JT15D4
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Fuel Line
- Part number: 65160005
- Condition: Contaminated
- Location: Engine
- Part time: 3,604 hours, 3,892 cycles
- Component: Acft Fuel Distri
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CRUISE FLIGHT, THE CREW SELECTED CROSSFEED TO CORRECT A FUEL IMBALANCE. TWENTY SECONDS LATER THE CREW HEARD A RUMBLE WHICH THEY SAID SOUNDED LIKE A COMPRESSOR STALL AND RETURNED FOR LANDING. NO ANOMALIES WERE NOTED ON THE ENGINE INSTRUMENTS.  MAINTENANCE DETERMINED THAT THE ENGINE NOISE HAD BEEN CAUSED BY TRAPPED AIR IN THE CROSSFEED LINE.  THE CROSSFEED LINE HAD BEEN REMOVED AND REINSTALLED PRIOR TO THE FLIGHT IN ORDER TO FACILITATE REPLACEMENT OF THE OUTFLOW VALVES. THE INTERRUPTION OF THE FUEL FLOW WAS CONFIRMED BY FDR DOWNLOAD. THE MAINTENANCE MANUAL MAKES NO MENTION OF BLEEDING THE CROSSFEED LINE AFTER REPLACEMENT.
